MAUDE Adverse Event Report: GETINGE DISINFECTION AB 91E-SERIES; DISINFECTOR, MEDICAL DEVICES

GETINGE DISINFECTION AB 91E-SERIES; DISINFECTOR, MEDICAL DEVICES
Model Number 9128E
Medical Device Problem Codes Device Fell (4014); Misassembly During Maintenance/Repair (4054)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.Device not returned to the manufacturer.
 
Event or Problem Description
On march 30, 2023, getinge became aware of an event with the 91e-series washer disinfector with the model name: 9128e, which took place on (b)(6) 2023.As it was stated, the staff were cleaning the filter screens that are located on the floor of the device.The staff had difficulties to slide the mesh filters back into place.In order to access the filters one of the staff lifted the access panels that runs on the chamber floor.The access panel, which is a long, narrow floor section, accidentally slid onto one of the employee¿s foot.The injured person was examined ¿ the accident resulted with bruising and swelling.The employee was given a 6-week sick leave.The device was inspected by the getinge technician and it was confirmed that the floor section lifted by the staff should not have been moved from its position while cleaning the filter screens.So far, we have not been informed about any serious injury as a consequence of this issue.However we decided to report this issue based on the potential for a serious injury if the situation was to reoccur.
 
Event or Problem Description
Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On march 30, 2023, getinge became aware of an event, which took place on march 1, 2023, related to the 91e-series washer disinfector with the model name: 9128e, and the serial number (b)(6).The unit was manufactured on october 6, 2020.The reported issue is related to the injury while moving chamber floor section.Trend review of customer product complaints with the same issue involved on this type of devices reported within the last 5 years was performed but did not provide any signals that would warrant further scrutiny.As it was stated, the staff were cleaning the filter screens that are located on the floor of the device, under the middle floor lids.It was difficult to slide the filters back into place, therefore the staff lifted the access panels that runs on the side of the chamber floor.This side access panel, which is a long, narrow floor section, accidentally slid onto one of the employee¿s foot.According to the user manual, this part should not be normally moved to access the filters.The injured person was examined ¿ the accident resulted with bruising and swelling.The injury is not classified as serious.The employee was given a 6-week sick leave.The getinge service technician visited the site and confirmed that the floor screens are too tight for filter screens to fit in place.The result of the investigation allows us to conclude that the chamber floor screens do not fit in place correctly and cause difficulties while moving the filter screens for maintaining and cleaning the filters by operators.To prevent such situation the engineering change request was opened to modify the size of the filter screens.It was confirmed that when the event occurred, the device was directly involved and did not meet its specification as the chamber floor screens did not fit in place correctly.The device was not being used for treatment or diagnosis of the patient.We are not aware if the described issue caused or contributed to the serious injury or worse, however we report the event based on the potential for a serious injury if the situation was to reoccur.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.

Brand Name
91E-SERIES
Common Device Name
DISINFECTOR, MEDICAL DEVICES
Manufacturer (Section D)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer (Section G)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer Contact
dennis genito
ljungadalsgatan 11
vaxjo 
MDR Report Key16699783
Report Number9616031-2023-00014
Device Sequence Number14371869
Product Code MEC
UDI-Device Identifier07340153710061
UDI-Public(01)07340153710061
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number9128E
Device Catalogue NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown